Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Vomitting after dose of Atripla
Mar 19, 2010

I have been taking Atripla for a little over a month. I really have not experienced bad side effects thus far. Last night, four hours after I took my medication, I woke up in the middle of the night vomitting. This makes me very nervous, as my doctor said missing even one dose can put me at risk for the virus becoming immune to the medicine. I would just like a response as to whether or not I should be worried about vomitting after my medication. Thank you, for any help!

Response from Dr. Henry

One episode of nausea/vomiting a month into Atripla treatment would most often be due to some other condition rather then a direct side effect from Atripla. Isolated vomiting episodes in an otherwise compliant patient taking Atripla would usually not result in drug failure or resistance. Consistent vomiting related to taking Atripla would raise concern about both the cause (? directly due to Atripla or some other condition) and increased risk for treatment failure (and resistance). Recommending discussing with your HIV provider so he/she can evaluate and monitor properly. KH



Previous
L.T.S.E. of my HARRT therapy?
Next
Caffeine

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement